Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On powers of characters and powers of conjugacy classes of a finite group


Authors: Harvey I. Blau and David Chillag
Journal: Proc. Amer. Math. Soc. 98 (1986), 7-10
MSC: Primary 20C15
DOI: https://doi.org/10.1090/S0002-9939-1986-0848863-2
MathSciNet review: 848863
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Two results are proved. The first gives necessary and sufficient conditions for a power of an irreducible character of a finite group to have exactly one irreducible constituent. The other presents necessary and sufficient conditions for a power of a conjugacy class of a finite group to be a single conjugacy class. Examples are given.


References [Enhancements On Off] (What's this?)

  • [1] Z. Arad and M. Herzog (Editors), Products of conjugacy classes in groups, Lecture Notes in Math., vol. 1112, Springer-Verlag, Berlin, 1985. MR 783067 (87h:20001)
  • [2] Z. Arad, M. Herzog and J. Stavi, Powers and products of conjugacy classes in groups, Products of Conjugacy Classes in Groups, Lecture Notes in Math., vol. 1112, Springer-Verlag, Berlin, 1985, pp. 6-51. MR 783068
  • [3] Z. Arad, D. Chillag and G. Moran, Groups with a small covering number, Products of Conjugacy Classes in Groups, Lecture Notes in Math., vol. 1112, Springer-Verlag, Berlin, 1985, pp. 222-244. MR 783071
  • [4] Z. Arad, D. Chillag and M. Herzog, Powers of characters of finite groups, J. Algebra (to appear). MR 860703 (87i:20013)
  • [5] Z. Arad and E. Fisman, An analogy between products of two conjugacy classes and products of two irreducible characters in finite groups (submitted to Proc. Edinburgh Math. Soc).
  • [6] H. I. Blau, On tensor products of simple modules for finite group algebras (in preparation).
  • [7] F. R. DeMeyer and G. J. Janusz, Finite groups with an irreducible representation of large degree, Math. Z. 108 (1969), 145-153. MR 0237629 (38:5910)
  • [8] R. B. Howlett and I. M. Isaacs, On groups of central type, Math. Z. 179 (1982), 555-569. MR 652860 (83j:20020)
  • [9] I. M. Isaacs, Character theory of finite groups, Academic Press, New York, 1976. MR 0460423 (57:417)
  • [10] A. Mann, Products of classes and characters in finite groups (in preparation).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15

Retrieve articles in all journals with MSC: 20C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0848863-2
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society